Kansas, 2005

Flash Flooding and Hail in Kansas, June 30, 2005

June 30, 2005 · NWS TOP · 72 events in 14 counties and zones

59 hail, 8 thunderstorm wind, 5 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$460,000
Crop damage
None recorded
Events
72

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 30, 2:21 AM CST, 8 hours 18 minutes earlier.

Area forecast discussion, Jun 30, 2:21 AM CST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
321 AM CDT THU JUN 30 2005

.DISCUSSION...

INTERMITTENT PRECIPITATION CHANCES THROUGHOUT THE FORECAST LEAD THE
LIST OF CHALLENGES THIS MORNING.

00Z UPPER AIR MAPS SHOWED ENE JET FROM FOUR CORNERS NORTH INTO THE
NORTHERN PLAINS WITH SEASONABLY STRONG STACKED SYSTEM OVER THE
DAKOTAS. TEMPS AROUND 13C AT 700MB OVER MUCH OF KANSAS WITH 0-8C
DEWPOINTS OVER MUCH OF THE NORTHERN AND CENTRAL PLAINS...WITH 850MB
MOISTURE LEVELS AROUND 14C AHEAD OF THE COLD FRONT. ELEVATED
THUNDERSTORMS CONTINUE OVER MUCH OF NORTH CENTRAL AND NORTHEAST
KANSAS EARLY THIS MORNING WITH SURFACE BOUNDARY FROM ROUGHLY KLWD TO
KEHA.

UPPER SYSTEM TO SLOWLY WORK OFF TO THE EAST TODAY WITH SECONDARY
TROF PUSHING SOUTHEAST THROUGH IOWA. 850MB PROFILER DATA INDICATING
LOW LEVEL JET BEGINNING TO VEER WHICH SHOULD BRING A DECREASING
TREND TO THE CONVECTION...THOUGH MID LEVEL ISENTROPIC LIFT CONTINUES
TO CREATE SOME SHOWERS INTO SOUTHWESTERN NEBRASKA. MODELS INDICATE
THIS LIFT TO SPREAD INTO THE CWA TODAY...THOUGH THIS MAY BE AN
ARTIFACT OF CONVECTIVE PARAMETERIZATION SCHEMES. NEVERTHELESS...
SHOULD BE AT LEAST SOME CHANCE FOR ELEVATED PRECIPITATION OVER THE
FRONT AND OUTFLOW BOUNDARIES INTO THE MID DAY HOURS...THEN BETTER
CHANCES OVER THE SOUTHERN ZONES THIS AFTERNOON AND TONIGHT AS FRONT
SLOWLY PUSHES SOUTH BEHIND SECONDARY WAVE. SYNOPTIC FEATURES RATHER
RESPECTABLE WITH JET CORE TO THE NORTHEAST...500MB HEIGHTS
FALLING...AND 700-850MB MOISTURE POOLING MAINLY THIS EVENING...WITH
BOUNDARY LIKELY NOT FAR TO THE SOUTH UNTIL LATE...SO SOME CONCERN
FOR HEAVY RAINFALL. SURFACE BOUNDARY POSITION A LARGE UNCERTAINTY
HOWEVER WITH SECONDARY WAVE KEEPING PRESSURES FROM RISING TOO FAST
BEHIND MAIN UPPER LOW AND ZONAL FLOW OVER THE ROCKIES. MAIN SHOVE
MAY BE FROM COOL OUTFLOW WHICH MODELS WILL NOT HANDLE WELL. WITH
THIS IN MIND...WILL KEEP POPS IN CHANCE RANGE BOTH TODAY AND
TONIGHT. CONVECTIVE DEBRIS CONSIDERATIONS SUGGEST KEEPING HIGH TEMPS
BELOW GUIDANCE FOR THE MOST PART.

NORTH/NORTHEAST LOW LEVEL FLOW IN ASSOCIATION WITH PACIFIC HIGH TO
KEEP TEMPS NEAR NORMALS FOR FRIDAY. RETURN FLOW BEGINS FRIDAY NIGHT
WITH SOME WEAK MID LEVEL WARM AIR ADVECTION SUPPORTING SOME MENTION
OF PRECIPITATION FOR THE WESTERN COUNTIES. BETTER LOW LEVEL FORCING
COMES IN SATURDAY NIGHT THOUGH MODELS VARY WIDELY ON QUALITY OF
MOISTURE.

NEXT NORTHERN STATES SYSTEM TO BRING ANOTHER FRONT INTO THE AREA
SUNDAY AFTERNOON/NIGHT AND MAY NOT STRAY FAR ON INTO NEXT WEEK.
GOING PRECIPITATION MENTION SEEMS FINE FOR NOW...BUT WILL NEED TO BE
MONITORED.

&&

.TOP...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

65
Hazardous weather outlook, Jun 30, 3:56 AM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
456 AM CDT THU JUN 30 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-011000-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
456 AM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE AREA...AND TONIGHT MAINLY
ALONG AND SOUTH OF INTERSTATE 70. SOME OF THE STORMS COULD BE SEVERE
AND PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTH CENTRAL AND
PORTIONS OF EAST CENTRAL KANSAS FRIDAY NIGHT. THUNDERSTORMS WILL BE
POSSIBLE FOR MUCH OF THE AREA FROM SATURDAY NIGHT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/TOP  (ALL LOWER CASE)

In the hours before

Local storm report, Jun 30, 10:39 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1139 AM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 AM     HAIL             7 ESE GLASCO            39.32N 97.72W
06/30/2005  0.88 INCH        CLOUD              KS   TRAINED SPOTTER

            HAIL LASTED 2 TO 3 MINUTES.

&&

STRASSBERG

The radar

The Topeka radar (KTWX), 81 km away, was scanning. The volume nearest the first event began at 16:40 UTC.

Open the radar archive at this moment

Event by event

59 hail, 8 thunderstorm wind, 5 flash flood. Local standard time, as filed.

Hail, Cloud

When
June 30, 10:39 AM CST
Where
Cloud County, 7 mi ESE of Glasco
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.267, -96.167

Hail, Ottawa

When
June 30, 11:35 AM CST
Where
Ottawa County, 4 mi ENE of Delphos
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.550, -96.433

Hail, Cloud

When
June 30, 11:35 AM CST
Where
Cloud County, Miltonvale
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.100, -95.883

Hail, Cloud

When
June 30, 11:54 AM CST
Where
Cloud County, Miltonvale
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.400, -96.183

Hail, Riley

When
June 30, 12:35 PM CST
Where
Riley County, Leonardville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.317, -96.233

Hail, Geary

When
June 30, 1:30 PM CST
Where
Geary County, 18 mi ESE of Junction City
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.967, -95.233

Hail, Shawnee

When
June 30, 1:58 PM CST
Where
Shawnee County, 7 mi NNE of Silver Lake
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.167, -95.567

Thunderstorm Wind, Wabaunsee

When
June 30, 2:25 PM CST
Where
Wabaunsee County, 1 mi SE of Eskridge
Measured
63 kt (72 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.783, -95.733

A gazebo and outbuildings were damaged.

Thunderstorm Wind, Wabaunsee

When
June 30, 2:25 PM CST
Where
Wabaunsee County, Eskridge
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.267, -96.167

Flag pole blown over at KDOT building and numerous tree limbs down.

Hail, Lyon

When
June 30, 2:38 PM CST
Where
Lyon County, 5 mi N of Emporia
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.333, -97.733

Hail, Jefferson

When
June 30, 2:41 PM CST
Where
Jefferson County, 3 mi W of Ozawkie
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.300, -97.700

Hail, Shawnee

When
June 30, 2:48 PM CST
Where
Shawnee County, 3 mi SW of Auburn
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.350, -97.450

Hail, Osage

When
June 30, 2:50 PM CST
Where
Osage County, Burlingame
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.350, -97.450

Hail, Jefferson

When
June 30, 2:52 PM CST
Where
Jefferson County, Ozawkie
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.367, -96.867

Hail, Wabaunsee

When
June 30, 3:00 PM CST
Where
Wabaunsee County, Eskridge
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.933, -96.517

Hail, Jefferson

When
June 30, 3:00 PM CST
Where
Jefferson County, 2 mi S of Oskaloosa
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.200, -95.817

Hail, Wabaunsee

When
June 30, 3:10 PM CST
Where
Wabaunsee County, Eskridge
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.833, -96.083

Thunderstorm Wind, Lyon

When
June 30, 3:10 PM CST
Where
Lyon County, Emporia
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.850, -96.100

Thunderstorm Wind, Wabaunsee

When
June 30, 3:10 PM CST
Where
Wabaunsee County, Eskridge
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.467, -96.183

Six to eight inch diameter tree limbs blown down.

Hail, Lyon

When
June 30, 3:12 PM CST
Where
Lyon County, 1 mi W of Reading
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.217, -95.500

Hail, Osage

When
June 30, 3:25 PM CST
Where
Osage County, 8 mi S of Barclay
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.867, -95.850

Hail, Coffey

When
June 30, 3:25 PM CST
Where
Coffey County, Lebo
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.750, -95.833

Thunderstorm Wind, Wabaunsee

When
June 30, 3:42 PM CST
Where
Wabaunsee County, Eskridge
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.217, -95.450

Power lines down and windows blown out.

Hail, Osage

When
June 30, 3:42 PM CST
Where
Osage County, 9 mi S of Barclay
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.850, -96.100

Hail, Wabaunsee

When
June 30, 3:42 PM CST
Where
Wabaunsee County, 1 mi N of Eskridge
Measured
2.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.183, -95.317

Hail, Wabaunsee

When
June 30, 3:45 PM CST
Where
Wabaunsee County, 9 mi WSW of Eskridge
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.850, -96.100

Hail, Coffey

When
June 30, 3:58 PM CST
Where
Coffey County, Waverly
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.400, -96.183

Thunderstorm Wind, Franklin

When
June 30, 4:00 PM CST
Where
Franklin County, Pomona
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.850, -96.100

Hail, Shawnee

When
June 30, 4:05 PM CST
Where
Shawnee County, 6 mi WNW of Auburn
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.517, -95.967

Hail, Shawnee

When
June 30, 4:21 PM CST
Where
Shawnee County, 1 mi E of Topeka
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.467, -95.883

Hail, Wabaunsee

When
June 30, 4:33 PM CST
Where
Wabaunsee County, 3 mi WSW of Maple Hill
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.417, -95.850

Hail, Shawnee

When
June 30, 4:34 PM CST
Where
Shawnee County, 3 mi E of Dover
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.850, -96.100

Hail, Shawnee

When
June 30, 4:54 PM CST
Where
Shawnee County, 3 mi E of Dover
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.450, -95.883

Hail, Shawnee

When
June 30, 4:56 PM CST
Where
Shawnee County, 2 mi SW of Topeka
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.867, -96.100

Hail, Shawnee

When
June 30, 5:00 PM CST
Where
Shawnee County, 1 mi NNE of Silver Lake
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.800, -96.250

Hail, Shawnee

When
June 30, 5:01 PM CST
Where
Shawnee County, Auburn
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.400, -95.600

Hail, Shawnee

When
June 30, 5:03 PM CST
Where
Shawnee County, 2 mi SW of Auburn
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.617, -95.450

Hail, Douglas

When
June 30, 5:15 PM CST
Where
Douglas County, 3 mi WNW of Clinton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.933, -95.917

Hail, Osage

When
June 30, 5:20 PM CST
Where
Osage County, 1 mi N of Scranton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.050, -95.667

Hail, Wabaunsee

When
June 30, 5:22 PM CST
Where
Wabaunsee County, 1 mi W of Maple Hill
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.067, -96.083

Hail, Osage

When
June 30, 5:25 PM CST
Where
Osage County, Scranton
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.667, -96.950

Hail, Osage

When
June 30, 5:26 PM CST
Where
Osage County, 12 mi S of Carbondale
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.967, -95.883

Hail, Shawnee

When
June 30, 5:27 PM CST
Where
Shawnee County, Topeka
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.967, -95.883

Hail, Shawnee

When
June 30, 5:27 PM CST
Where
Shawnee County, Topeka
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
39.033, -95.717

Reported at 15th and Westport in west Topeka.

Hail, Shawnee

When
June 30, 5:31 PM CST
Where
Shawnee County, Topeka
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.117, -95.867

Hail, Lyon

When
June 30, 5:43 PM CST
Where
Lyon County, 5 mi W of Bushong
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.900, -95.817

Hail, Osage

When
June 30, 5:44 PM CST
Where
Osage County, 5 mi S of Overbrook
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.883, -95.850

Hail, Dickinson

When
June 30, 5:55 PM CST
Where
Dickinson County, 6 mi N of Herington
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.933, -95.433

Hail, Dickinson

When
June 30, 5:57 PM CST
Where
Dickinson County, Woodbine
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.800, -95.733

Hail, Franklin

When
June 30, 6:00 PM CST
Where
Franklin County, Pomona
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.083, -96.050

Thunderstorm Wind, Franklin

When
June 30, 6:00 PM CST
Where
Franklin County, Pomona
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.617, -95.267

Hail, Franklin

When
June 30, 6:03 PM CST
Where
Franklin County, 4 mi E of Pomona
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.650, -95.633

Hail, Morris

When
June 30, 6:04 PM CST
Where
Morris County, 3 mi W of Latimer
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.050, -95.683

Hail, Franklin

When
June 30, 6:07 PM CST
Where
Franklin County, Ottawa
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.050, -95.683

Hail, Dickinson

When
June 30, 6:11 PM CST
Where
Dickinson County, Herington
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.050, -95.683

Hail, Franklin

When
June 30, 6:15 PM CST
Where
Franklin County, Ottawa
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.650, -96.350

Thunderstorm Wind, Franklin

When
June 30, 6:15 PM CST
Where
Franklin County, 1 mi E of Pomona
Measured
65 kt (75 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.717, -95.550

Telephone poles and 4 to 5 inch tree limbs snapped.

Hail, Morris

When
June 30, 6:18 PM CST
Where
Morris County, 4 mi SSW of Latimer
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.750, -96.950

Hail, Dickinson

When
June 30, 6:18 PM CST
Where
Dickinson County, Herington
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.800, -96.967

Hail, Morris

When
June 30, 6:41 PM CST
Where
Morris County, Wilsey
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.617, -95.450

Hail, Franklin

When
June 30, 6:56 PM CST
Where
Franklin County, 1 mi E of Princeton
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.617, -95.383

Hail, Morris

When
June 30, 7:06 PM CST
Where
Morris County, Dunlap
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.733, -96.883

Flash Flood, Douglas

When
June 30, 7:10 PM CST to 9:00 PM CST
Where
Douglas County, Lawrence
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
38.583, -96.367

At least six inches of fast flowing water over highway 59.

Flash Flood, Jefferson

When
June 30, 7:13 PM CST to 9:00 PM CST
Where
Jefferson County, 1 mi S of Meriden
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
38.617, -95.267

Rural 54th street low water crossing has at least 6 inches of fast flowing water.

Hail, Lyon

When
June 30, 7:18 PM CST
Where
Lyon County, Olpe
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.617, -95.433

Flash Flood, Franklin

When
June 30, 7:24 PM CST to 9:00 PM CST
Where
Franklin County, Ottawa
Property damage
$150,000
Reported by
LAW ENFORCEMENT
Coordinates
38.617, -95.267

Vehicles reported stuck in fast flowing water across many streets in Ottawa. Newspaper reported nearly 4 inches of rain just before and during the flash flooding.

Hail, Lyon

When
June 30, 7:24 PM CST
Where
Lyon County, Americus
Measured
2.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.683, -96.867

Flash Flood, Osage

When
June 30, 7:30 PM CST to 10:00 PM CST
Where
Osage County, Scranton
Property damage
$60,000
Reported by
LAW ENFORCEMENT
Coordinates
38.783, -95.733

165th street closed to wanamaker along west city limits due to fast flowing water over highway.

Hail, Coffey

When
June 30, 7:54 PM CST
Where
Coffey County, Gridley
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.667, -96.950

Hail, Lyon

When
June 30, 8:10 PM CST
Where
Lyon County, Emporia
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.633, -96.667

Flash Flood, Lyon

When
June 30, 8:25 PM CST to 10:00 PM CST
Where
Lyon County, Olpe
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
38.617, -95.450

K99 highway closed by fast flowing water after nearly 5 inches of rain.

Hail, Lyon

When
June 30, 9:02 PM CST
Where
Lyon County, 5 mi NW of Olpe
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.483, -95.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460835, 5460836, 5460837, 5460838, 5460839, 5460840, 5460841, 5460842, 5460843, 5460844, 5460845, 5460846, 5460847, 5460848, 5460849, 5460850, 5460851, 5460852, 5460853, 5460854, 5460855, 5460856, 5460857, 5460918, 5460919, 5460920, 5460921, 5460922, 5460923, 5460924, 5460925, 5460926, 5460927, 5460928, 5460929, 5460930, 5460931, 5460932, 5460933, 5460934, and more.